Alert archive / Michigan / Beach Hazards Statements in 2025

Beach Hazards Statement 22, NWS Grand Rapids, MI

September 8, 2025Mason County, Oceana County, Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Sep 8, 2025, 2:24 PM EDT for Mason County, Oceana County, Michigan. It took effect at Sep 9, 2025, 8:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2025, 2:24 PM EDT (18:24 UTC)
In effect from
Sep 9, 2025, 8:00 AM EDT
Expired
Sep 9, 2025, 5:08 PM EDT
In force
9 hr
Issued by
NWS Grand Rapids, MI

Counties Mason County, MI, Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 123 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

221 
WHUS43 KGRR 081824
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
224 PM EDT Mon Sep 8 2025

MIZ037-043-090230-
/O.NEW.KGRR.BH.S.0022.250909T1200Z-250909T2200Z/
Mason-Oceana-
224 PM EDT Mon Sep 8 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason and Oceana counties.

* WHEN...From Tuesday morning through Tuesday afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
3 follow-up statements
663 
WHUS43 KGRR 090343
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1143 PM EDT Mon Sep 8 2025

MIZ037-043-091145-
/O.CON.KGRR.BH.S.0022.250909T1200Z-250909T2200Z/
Mason-Oceana-
1143 PM EDT Mon Sep 8 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT
TUESDAY THROUGH TUESDAY AFTERNOON...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason and Oceana counties.

* WHEN...From Tuesday morning through Tuesday afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
253 
WHUS43 KGRR 090734
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
334 AM EDT Tue Sep 9 2025

MIZ037-043-091545-
/O.CON.KGRR.BH.S.0022.250909T1200Z-250909T2200Z/
Mason-Oceana-
334 AM EDT Tue Sep 9 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS AFTERNOON...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason and Oceana counties.

* WHEN...From 8 AM EDT this morning through this afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
022 
WHUS43 KGRR 092108
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
508 PM EDT Tue Sep 9 2025

MIZ037-043-092215-
/O.CAN.KGRR.BH.S.0022.000000T0000Z-250909T2200Z/
Mason-Oceana-
508 PM EDT Tue Sep 9 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

Winds and waves have subsided, and the beach hazards statement 
has been canceled.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 8, 1:37 PM EDT, 47 minutes earlier. Its key messages:

  • Mostly dry through the work week
  • Next chance of widespread rain sometime next weekend
Area forecast discussion, Sep 8, 1:37 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
137 PM EDT Mon Sep 8 2025

.KEY MESSAGES...

- Mostly dry through the work week

- Next chance of widespread rain sometime next weekend

&&

.DISCUSSION...
Issued at 334 AM EDT Mon Sep 8 2025

- Mostly dry through the work week

Confidence is increasing that just about all of the area will see
dry conditions persist at least through Friday.

High pressure currently over the area will slip east by Tuesday, and
will try to let a frontal system to our west move in on Wednesday.
This front will be becoming diffuse by the time it moves over the
area as the upper wave supporting it dampens out with long wave
ridging building out over the Plains.

This front will also not have any appreciable moisture to start
with. Any moisture it has dries up, and we only see some mid and
high level moisture move in with it. One can not rule a shower
popping up along it, combined with lake breeze convergence and such.
However, 99% of the area will stay dry.

The only real effect that the area sees post-frontal on Thursday is
a flow coming in from the east around a stronger area of high
pressure at the sfc to our north over Ontario. 850 mb temps really
do not change much from ahead of the front to post-frontal. This
will support no real change in max temps for the end of the week.

- Next chance of widespread rain sometime next weekend

The next appreciable rain chances look like they come next weekend,
although the amounts, timing, location, etc...all remain quite a bit
uncertain at this time.

What we do know is the models have been advertising a fairly strong
upper low dropping down from the NW in Canada. The track of this low
has been uncertain for the last couple of days. Now, it looks like
we may have another feature that could potentially interact with it,
and add to the uncertainty.

This feature is a warm front developing on the leading edge of the
heat dome that is going to try and expand toward the area from the
SW. This will be bumping up against the upper low coming in from the
NW. How these features interact and the timing of each of them will
ultimately determine rain chances and amounts for the area. With
considerable ensemble member spread that this scenario has (and one
would expect), a chance of rain is about all one can forecast for
now.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 137 PM EDT Mon Sep 8 2025

VFR conditions are expected into Tuesday with light and variable
southerly winds. Clouds off of Lake Michigan around 4000 to 5000
feet will scatter out this afternoon with mostly clear skies into
Tuesday.

&&

.MARINE...
Issued at 334 AM EDT Mon Sep 8 2025

The trend over the last 24 hours has been for winds and waves to be
a notch higher than previous forecasts. Winds will start to increase
today as high pressure begins to slip east of the area. It does look
like winds and waves will be a category short of needing a SCA, and
will support moderate swim risk for the northern half of the
lakeshore.

Tuesday will see winds increase a tad more as the sfc front pushes a
tad closer. If trends continue, we will need a SCA and Beach Hazards
Statement for roughly the northern half of the lakeshore.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...None.

&&

DISCUSSION...NJJ
AVIATION...RAH
MARINE...NJJ
Hazardous weather outlook, Sep 8, 4:03 AM EDT, 10 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
403 AM EDT Mon Sep 8 2025

MIZ037>040-043>046-050>052-056>059-064>067-071>074-090815-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
403 AM EDT Mon Sep 8 2025

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-090815-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
403 AM EDT Mon Sep 8 2025

This hazardous weather outlook is for the nearshore waters from
St Joseph to Manistee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Winds and waves are likely to become hazardous to mariners and
swimmers on Tuesday, mainly north of Grand Haven.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 2:23 PM EDTSmall Craft AdvisoryGRR27 hr

Nearby

Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.